MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-2518
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 25-18mm amplatzer talisman pfo occluder was chosen for implant using a 9f amplatzer trevisio sheath during a pfo case.The physician first crossed the septum with a j-wire followed by a multipurpose catheter, and then exchanged this for a stiff non-abbott exchange wire.The physician advanced the 9f trevisio sheath across the septum into the left atrium, after which a 25 mm talisman pfo device was prepared and advanced through the sheath.The left disc was deployed; however, visualization of the disc in the left atrium on tee was difficult.Shortly thereafter, the patient¿s blood pressure decreased from 120/60 to 65/45.A tee assessment revealed a developing pericardial effusion, prompting the physician to perform a pericardiocentesis, during which approximately one liter of fluid was removed and the patient¿s blood pressure subsequently normalized.The physician then re-crossed the septum and deployed the device.It was believed that the exchange wire may have entered the left atrium and contributed to the effusion.The patient was initially stable post-procedure and left the room; however, after time in the pacu, the patient was transferred to the operating room for surgical repair of the effusion.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25-18mm amplatzer talisman pfo occluder was chosen for implant using a 9f amplatzer trevisio sheath during a pfo case.A minor pericardial effusion was noted prior to the start of the procedure.The patient was in sinus rhythm, and heparin was administered with activated clotting time reported to be greater than 250 seconds.The physician crossed the septum with a j-wire followed by a multipurpose catheter, which was then exchanged for a stiff non-abbott exchange wire positioned in the upper pulmonary vein, with no multiple wire or delivery sheath exchanges reported.The 9f trevisio sheath was advanced across the septum into the left atrium, and a 25¿mm talisman pfo device was prepared and advanced through the sheath.Deployment of the left atrial disc was initiated; however, visualization of the disc in the left atrium on tee was difficult.Shortly thereafter, the patient¿s blood pressure decreased from 120/60 to 65/45.A tee assessment revealed a circumferential pericardial effusion, and the physician concluded that cardiac tamponade was present.Pericardiocentesis was performed, during which approximately one liter of fluid was removed, resulting in normalization of the patient¿s blood pressure.The physician subsequently re-crossed the septum and deployed the device, which was not explanted.It was reported that the exchange wire may have entered the left atrium and contributed to the effusion; however, the user did not believe an abbott device caused the pericardial effusion, and the suspected cause was otherwise unknown.The patient was initially stable post-procedure and left the room; however, after time in the pacu, the patient was transferred to the operating room, where open heart surgery was performed in addition to the prior pericardiocentesis to address the pericardial effusion.
 
Additional Manufacturer Narrative
An event of pericardial effusion led to cardiac tamponade was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Information from field indicated that the cause of the pericardial effusion was unknown, but likely due to the exchange wire may have entered the left atrium and contributed to the effusion causing a perforation.The reported surgical intervention and unexpected medical intervention were a result of case-specific circumstances as pericardiocentesis was performed and a open heart surgery was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24652023
Report Number2135147-2026-01790
Device Sequence Number21292434
Product Code MLV
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-2518
Device Catalogue Number9-PFO-2518
Device Lot Number11018501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer06/04/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale